New Topic Post Reply Printable Version
[ Missing Key Value : en-US, 709 | Missing Key Value : en-US, 708 ]

skooby
Regular Member


Date Joined Nov 2005
Total Posts : 208
   Posted 9/7/2006 10:30 AM (GMT -6)   
Ok I use to have a problem swallowing food now its my pills. I take two vitamin caps and my perscription prilosec in the morning which I swallow all at once. I probably drink about 8 oz of water but I sometimes feel like the pillsget stuck half way down. This morning I burped and it felt like one of the pills popped back up into my esophagus and was stuck.
 
This feeling only lasts about 10 minutes and then subsides. Do you think I should maybe not swallow all 3 at once and maybe drink more water. Again I am a hypochondriac any advice would be appreciated.
 
Thanks
Marsha

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 9/7/2006 11:46 AM (GMT -6)   
Marsha if it were me I would take them separaretly(sp) this way you will have just one to contend with and drink lots of fliud to get it ( them down)...........Have a great day
    Contribute today to support Healing Well Forums...Donate @
 
 Let That Strong Spirit Be Your Guide
 
 Never Give up on Yourself ,Your True friends nor your Dignity
    Dont Comprimise Yourself....You Are All You've Got


skooby
Regular Member


Date Joined Nov 2005
Total Posts : 208
   Posted 9/7/2006 12:29 PM (GMT -6)   

Thanks Lyn

I appreciate your help. I am always so rushed in the morning with getting me to work and daughter ready for school so I guess I need to just slow down and not rush.

Again thanks


mlp
Regular Member


Date Joined Sep 2005
Total Posts : 65
   Posted 9/7/2006 1:05 PM (GMT -6)   
You might want to check this out with your gastro doctor. It's possible your esophagus is developing a stricture. If so, it can typically be dilated. The longer you wait, the tighter the stricture. You risk choking on something and having a more difficult time dilating the esophagus.

I have a problem with strictures. Over time I noticed that I would have to chew my food more and more. I couldn't take large pills and would start taking caplets only. I adjusted, not realizing there was a real issue. I finally choked on a nut brownie. I couuld breathe but food would not pass down. I went in for an endoscopy and the doctor discovered a series of rings. The sliver of nut had bridged the ring. The opening was so small that a pediatric dilater couldn't fit into the opening caused by the strictures. I was put on liquid zantac and a liquid diet for two weeks before being dilated again. I was dilated three times over a series of a couple of months. The doctor was afraid if he dilated me completely at once, I would be at risk of a tear in the esophagus.

This happened in 1999. I now get scoped every 3 to 5 years to determine if dilation is necessary. Dilation isn't really painful -- just causes a little soreness and I have to eat soft food for 48 hours.

There are a couple of causes. The first is acid reflux. This is what I thought I had. There is another condition called eosinophillic esophagitis. It only has been identified in the last few years and they believe allergies cause it. I now have been diagnosed with that but the allergist can't find any allergies that might cause it. I am allergic to ragweed, domestic animals (dogs & cats), and dust. There is some correlation with people with asthma. BTW, they don't recommend dilation for people with this condition (now I find out). It increases the risk of a tear in the esophagus.

Either way, you should mention your problems to your doctor.

mlp

skooby
Regular Member


Date Joined Nov 2005
Total Posts : 208
   Posted 9/7/2006 6:18 PM (GMT -6)   

Thanks MLP I know I need to get it checked out by the doc. The problem started with trouble swallowing food not pills so the doc put me on Prilosec and after a couple of months it cleared up. I am still on the prilosec and about a week ago I started having the pill stuck in throat sensation.

I appreciate your response and advice

Marsha


tucci
Regular Member


Date Joined Jun 2006
Total Posts : 199
   Posted 9/9/2006 3:02 AM (GMT -6)   
does a baruim swallow see if u have a stricture ?

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 9/9/2006 2:40 PM (GMT -6)   
My boyfriend has this problem. He finds he has to cuts pills in half to take them as he feels that they get stuck. He drinks plenty with the tablets and eats something after taking them which he says helps.

Take care
Victoria
 
Co~Moderator: Depression Forum
 
 


poobear
Veteran Member


Date Joined Jan 2006
Total Posts : 629
   Posted 9/12/2006 6:06 PM (GMT -6)   
I have that same problem.. I just make sure to drink plenty of water and not to lay down after taking my pills..

29 y/o Female Diagnosed October 2005 (symptoms for as long as I can remember)

Currently taking - 6mp 50mg per day, Pentasa 1000mg 2x per day, Remicade every 8 weeks (but need it sooner), Tramadol prn, Phenergan prn,  Nexium, Prozac, Nordette, Multi-Vit, and Digestive Advantage for IBD.

"What doesn't kill us - sometimes drop kicks us into a new and better place - a place we mightn't have gotten to any other way."
      - Unknown

http://www.myspace.com/chroniechick

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, July 18, 2018 3:05 PM (GMT -6)
Missing Key Value : en-US, 697
View Active Threads


Missing Key Value : en-US, 703
This forum has 161863 registered members. Please welcome our newest member, Dmarie8.
409 Guest(s), 13 Registered Member(s) are currently online.  Details
Vdahl & Roo, Kent M., mysweetpanda, Dahlias, EruditePaul, Girlie, BillyBob@388, sierraDon, InTheShop, Goodboy874565, cppoly, Victorious777, borborygmi